Tornadoes · United States · Nebraska · 2014
EF0 tornado, Burwell, Nebraska, June 16, 2014
This EF0 tornado ran 0.2 miles across Garfield County on June 16, 2014, touching down at 7:30 PM CDT and reaching 40 yards wide. It killed nobody, and did $1,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 16, 2014
- Touchdown
- 7:30 PM CDT (00:30 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- County
- Garfield County
- Touchdown point
- 41.830, -98.954
- Lift-off point
- 41.830, -98.954
- Record number
- 1406161830-01
The damage survey
32 damage points were recorded along this path by NWS LBF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 130 mph.
- at intersection of hwy 91 and 463 NE
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A warm front across central Nebraska became the focus for supercell thunderstorm development. The severe storms produced six tornadoes and large hail. The first tornado occurred in far northeast Custer County and the last occurred in southeastern Garfield County. Three of the six tornadoes in Garfield County were rated EF-2, where tornado damage included large tree trunks snapped, wooden power poles snapped, center irrigation pivots overturned, a small outbuilding overturned and street signs damaged.
At 1830CST, a tornado briefly touched down 9 miles east northeast of Burwell. The tornado downed several large tree limbs. Peak winds estimated 75 mph with the tornado rated and EF-0. Maximum path width was 400 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 16, 7:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 16, 7:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT MON JUN 16 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 317 PM CDT MON JUN 16 2014 THUNDERSTORM DEVELOPMENT IS EXPECTED WITHIN THE NEXT COUPLE OF HOURS ACROSS NORTH CENTRAL AND CENTRAL NEBRASKA...INVOF A WARM FRONT/REMNANT OUTFLOW BOUNDARY. THIS BOUNDARY EXTENDS FROM NEAR VALENTINE TO BROKEN BOW...WITH CU FIELD GROWING MORE AGITATED. STORMS WILL LIKELY BECOME SUPERCELLS QUICKLY. WINDS ARE BACKED TO THE SOUTHEAST TO THE EAST OF THE AFOREMENTIONED BOUNDARY...AND THIS AREA WILL HAVE A TORNADO THREAT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. STORMS SHOULD QUICKLY MOVE EAST OF THE AREA THIS EVENING. ON TUESDAY...WILL HAVE WATCH THE AREA ALONG THE SOUTH DAKOTA BORDER...AS MODELS HINTING AT THE WARM FRONT REMAINING IN THAT AREA. THIS COULD SERVE AS A FOCUS FOR ISOLATED STORM DEVELOPMENT. OTHERWISE ACROSS CENTRAL INTO WESTERN AND SOUTHWEST NEBRASKA...SOUTHWEST WINDS WILL ADVECT DRIER AND WARM AIR INTO THE REGION...WITH HIGHS INTO THE LOWER AND POSSIBLY MID 90S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 317 PM CDT MON JUN 16 2014 THE FORECAST FOCUS FOR THIS PERIOD IS THUNDERSTORM CHANCES FOR WEDNESDAY AND WEDNESDAY NIGHT...THEN WITH THE TRACK OF THE UPPER LEVEL LOW OVER THE SECOND HALF OF THE WEEK...WHICH WILL IMPACT TEMPERATURES AND ADDITIONAL PRECIPITATION CHANCES. FOR TUESDAY NIGHT...IN THE EARLY EVENING AN AREA OF LOW PRESSURE WILL BE SITUATED FROM EASTERN WYOMING INTO NORTHEAST COLORADO. MODELS ARE IN GOOD AGREEMENT THAT A DRY LINE WILL HAVE PUSHED THROUGH THE MAJORITY OF THE FORECAST AREA THROUGH THE DAYTIME HOURS TO LEAVE DEWPOINTS IN THE 40S AND 50S LOCALLY...WHILE AREAS NORTH AND EAST OF THE AREA WILL CONTINUE TO SEE 60S...WITH EVEN SOME LOW 70S INTO SOUTHEAST SOUTH DAKOTA AND EASTERN NEBRASKA. THERE IS SOME INDICATION THAT THE WARM FRONT WILL BE SLIGHTLY INTO NEBRASKA...WITH THE EASTERLY FLOW KEEPING THE HIGHER DEWPOINTS ACROSS THE NORTHERN TIER OF COUNTIES. THE LOW LEVEL JET DOES PICK UP IN THE EVENING...HOWEVER THE MODELS HAVE IT PUSHING OFF TO THE NORTH AND EAST OF THE FORECAST AREA SO WILL NEED TO RELY ON SOME LIFT WITH ANY SHORTWAVE ENERGY COMING OUT OF THE SOUTHWEST TO GET CONVECTION OVER THE WARM FRONT IN THE EVENING. A STRONG CAP WILL EXIST OVER THE WARM SECTOR TUESDAY NIGHT AND WITH THE WARM AIR ADVECTION/MOISTURE TRANSPORT FROM THE LOW LEVEL JET EAST OF THE AREA DON/T SEE ENOUGH TO GET ELEVATED CONVECTION IN THE WARM SECTOR. ON THE FENCE ABOUT CHANCES OVER NORTHERN NEBRASKA AS THERE REALLY AREN/T ANY STRONG SHORTWAVES MOVING ACROSS THE AREA...BUT WITH THE MOISTURE IN PLACE...IT MAY NOT TAKE MUCH. WITH LITTLE CONFIDENCE WILL STICK WITH CONTINUITY FOR THIS FORECAST PACKAGE AND WATCH CLOSELY HOW THE MODELS TREND OVER THE NEXT 24 HOURS. ON WEDNESDAY...THE MAIN UPPER LEVEL LOW BEGINS TO LIFT OUT OF THE IDAHO AREA UP INTO MONTANA. THE MODELS ARE IN FAIR AGREEMENT WITH THIS...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES CONCERNING THE EVOLUTION OF A SHORTWAVE TROUGH ROUNDING THE BASE OF THE LONGWAVE TROUGH TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS HAS A SIGNIFICANT IMPACT ON THE FORECAST FOR LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE 16.00Z ECMWF AND 16.12Z GEM SHOW A STRONGER SHORTWAVE PUSHING ACROSS NORTHERN COLORADO AND INTO THE NEBRASKA PANHANDLE WEDNESDAY NIGHT...WHILE THE NAM AND GFS ARE A BIT MORE SUBTLE WITH THIS SHORTWAVE AND KEEP THE ENERGY FURTHER NORTH. THESE DIFFERENCES LEAD TO DIFFERENCES IN PLACEMENT OF THE SURFACE COLD FRONT...WITH THE NAM/GFS BEING QUICKER TO MOVE THE COLD FRONT THROUGH THE FORECAST AREA...AND THEN KEEP THE MAJORITY OF THE PRECIPITATION EAST OF THE FRONT INTO EASTERN NEBRASKA. THE ECMWF/GEM ON THE OTHER HAND ARE SLOWER TO PROGRESS THE FRONT...AND WITH STRONGER UPWARD FORCING ALOFT WITH THE PASSING OF THE SHORTWAVE WOULD DEVELOP PRECIPITATION POST-FRONTALLY ACROSS MUCH OF WESTERN NEBRASKA OVERNIGHT. WILL EDGE ON UNCERTAINTY AT THIS POINT AND GO WITH A BLEND OF THE MODEL SOLUTIONS FOR THIS TIME PERIOD UNTIL BETTER CONSENSUS IS REACHED AMONG THE MODELS. THE FORECAST FOR THE SECOND HALF OF THE WEEK CENTERS ON THE UPPER LOW MOVING SLOWLY ACROSS THE FAR NORTHERN PLAINS. THE LATEST MODEL RUNS ARE IN FAIR AGREEMENT WITH THE SPEED OF THE EASTWARD PROGRESSION...HOWEVER VARY IN LATITUDE...WITH THE CENTER RANGING FROM JUST NORTH OF THE CANADA/NORTH DAKOTA BORDER TO ACROSS THE SOUTHERN PART OF NORTH DAKOTA. THEN BY FRIDAY NIGHT...IT LIFTS NORTHEAST INTO ONTARIO BEFORE PIVOTING AND DIGGING INTO THE GREAT LAKES REGION. THE SYSTEM BECOMES OCCLUDED THURSDAY WITH DRIER AIR MOVING INTO NEBRASKA SO NOT EXPECTING A LOT OF PRECIPITATION THURSDAY THROUGH SATURDAY...HOWEVER A FURTHER SOUTHERN TRACK OF THE SYSTEM MAY BRING MORE WRAP AROUND MOISTURE INTO THE AREA SO COULD HAVE A HIGHER THREAT FOR RAIN. AT THIS TIME...A BLEND OF THE MODELS WILL WORK FOR THE FORECAST TODAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 638 PM CDT MON JUN 16 2014 FOR THE KLBF TERMINAL...EXPECT SCATTERED TO BROKEN HIGH CLOUDINESS THIS EVENING. SKIES WILL BEGIN TO CLEAR TUESDAY MORNING. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...SHIFTING TO THE SOUTHWEST AT 10 TO 20 KTS ON TUESDAY. FRO THE KVTN TERMINAL...EASTERLY WINDS WILL DEVELOP OVERNIGHT...WHICH MAY LEAD TO THE DEVELOPMENT OF MVFR CIGS AON 1500 FT AGL OVERNIGHT TONIGHT. SKIES WILL GRADUALLY CLEAR BY LATE MORNING TUESDAY WITH CIGS AON 25000 FT AGL BY TUES AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...BROOKS AVIATION...CLB
Hazardous weather outlook, Jun 16, 4:38 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 438 PM CDT MON JUN 16 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-172145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 438 PM CDT MON JUN 16 2014 /338 PM MDT MON JUN 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA...GENERALLY ALONG AND NORTH OF A LINE FROM GORDON TO MULLEN TO NORTH PLATTE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. A FEW TORNADOES ARE POSSIBLE IN ADDITION TO THE LARGE HAIL AND DAMAGING WINDS FROM BROKEN BOW TO BASSETT AND POINTS NORTHEAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORM CHANCES ARE IN PLACE WEDNESDAY INTO THURSDAY...AND AGAIN SATURDAY AND SUNDAY. THE SEVERE THREAT WILL BE DETERMINED CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Jun 16, 6:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL TAYLOR 41.77N 99.38W
06/16/2014 E1.25 INCH LOUP NE LAW ENFORCEMENT
&&
MARTINLocal storm report, Jun 16, 6:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 4 N SARGENT 41.70N 99.37W
06/16/2014 CUSTER NE LAW ENFORCEMENT
&&
BTAYLORLocal storm report, Jun 16, 6:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TORNADO 3 W BURWELL 41.78N 99.19W
06/16/2014 GARFIELD NE TRAINED SPOTTER
TORNADO ON THE GROUND 3 MILES WEST OF BURWELL.
&&
BTAYLORLocal storm report, Jun 16, 7:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 8 N BURWELL 41.90N 99.13W
06/16/2014 GARFIELD NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 16, 7:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 10 N BURWELL 41.92N 99.13W
06/16/2014 M1.00 INCH GARFIELD NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 16, 7:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 1 NE BURWELL 41.79N 99.12W
06/16/2014 GARFIELD NE 911 CALL CENTER
&&
SNIVELYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
N. Platte/Lee Bi, NE (KLBF), 00:00Z
0.5 hours before the tornado, 158 km from the path. June 17, 2014.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -52 J/kg
- Surface CAPE
- 2981 J/kg
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
- 0-3 km lapse rate
- 8.5 K/km
N. Platte/Lee Bi, NE (KLBF), 12:00Z
11.5 hours after it, 158 km from the path. June 17, 2014.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -210 J/kg
- Surface CAPE
- 1315 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
- 0-3 km lapse rate
- 3.9 K/km
The surface observations
Ord/Sharp Field (ODX), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The North Platte radar (KLNX), 135 km away, was scanning. The volume nearest the touchdown began at 00:28 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2014 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 16, 2014
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 16 | 3:38 PM CDT | EF0 | Stanton, NE | 1.3 | 100 | |||
| June 16 | 3:42 PM CDT | EF4 | Stanton, NE | 12.1 | 400 | $2.0 million | ||
| June 16 | 3:43 PM CDT | EF0 | Lyon, IA | 0.2 | 50 | |||
| June 16 | 4:00 PM CDT | EF4 | Stanton, NE | 23.9 | 500 | 1 | 20 | $14 million |
| June 16 | 4:13 PM CDT | EF4 | Stanton, NE | 11.5 | 500 | 1 | $1.1 million | |
| June 16 | 4:40 PM CDT | EF4 | Wayne, NE | 15.8 | 530 | $3.0 million | ||
| June 16 | 5:41 PM CDT | EF0 | Dakota, NE | 0.3 | 50 | |||
| June 16 | 5:44 PM CDT | EF0 | Pocahontas, IA | 6.1 | 250 | |||
| June 16 | 6:22 PM CDT | EF0 | Humboldt, IA | 4.6 | 50 | |||
| June 16 | 6:24 PM CDT | EF0 | Custer, NE | 0.2 | 40 | |||
| June 16 | 6:35 PM CDT | EF1 | Garfield, NE | 2.4 | 400 | $15,000 | ||
| June 16 | 6:48 PM CDT | EF1 | Cerro Gordo, IA | 3.0 | 110 | $50,000 | ||
| June 16 | 6:52 PM CDT | EF1 | Wright, IA | 2.6 | 175 | $27,000 | ||
| June 16 | 6:56 PM CDT | EF0 | Cerro Gordo, IA | 1.1 | 40 | $5,000 | ||
| June 16 | 7:01 PM CDT | EF2 | Garfield, NE | 5.2 | 500 | $100,000 | ||
| June 16 | 7:20 PM CDT | EF2 | Garfield, NE | 1.6 | 700 | $100,000 | ||
| June 16 | 7:28 PM CDT | EF2 | Garfield, NE | 0.3 | 400 | $5,000 | ||
| June 16 | 7:39 PM CDT | EF1 | Butler, IA | 4.7 | 100 | $200,000 | ||
| June 16 | 7:45 PM CDT | EF0 | Butler, IA | 1.7 | 150 | $400,000 | ||
| June 16 | 7:52 PM CDT | EF1 | Butler, IA | 2.1 | 120 | $200,000 | ||
| June 16 | 8:12 PM CDT | EF0 | Bremer, IA | 2.0 | 75 | |||
| June 16 | 8:23 PM MDT | EF0 | Stark, ND | 1.4 | 25 | |||
| June 16 | 9:30 PM CDT | EF1 | Buchanan, IA | 1.3 | 50 | $50,000 | ||
| June 16 | 9:33 PM CDT | EF1 | Delaware, IA | 12.6 | 50 | $100,000 | ||
| June 16 | 10:05 PM CDT | EF0 | Benton, IA | 0.1 | 30 | |||
| June 16 | 10:45 PM CDT | EF2 | Grant, WI | 3.8 | 100 | 5 | $21 million | |
| June 16 | 10:49 PM CDT | EF1 | Grant, WI | 0.5 | 25 | $540,000 | ||
| June 16 | 11:00 PM CDT | EF1 | Lafayette, WI | 1.2 | 50 | $33,000 | ||
| June 16 | 11:00 PM CDT | EF1 | Lafayette, WI | 4.3 | 200 | $1.5 million | ||
| June 16 | 11:10 PM CDT | EF1 | Iowa, WI | 0.4 | 100 | $20,000 | ||
| June 16 | 11:36 PM CDT | EF1 | Green, WI | 0.5 | 125 | $200,000 | ||
| June 16 | 11:36 PM CDT | EF1 | Green, WI | 0.4 | 125 | $50,000 | ||
| June 16 | 12:08 AM CDT | EF3 | Dane, WI | 1.0 | 100 | $14 million | ||
| June 16 | 12:15 AM CDT | EF2 | Dane, WI | 0.2 | 200 | $5.0 million | ||
| June 16 | 12:21 AM CDT | EF1 | Dane, WI | 1.5 | 300 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.